MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER; LUBRISIL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER; LUBRISIL CATHETER
Model Number 1758SI22
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter became blocked and clogged during use.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.For the lot samples returned, visual evaluation of the returned samples noted four unopened (within sealed original packaging), unused silicone catheters present.Opening the packages and removing the catheters from their sealed packaging noted no voids in the packaging and no components were trapped in the seal.Visual inspection of the catheter surface noted no obvious visible defects.The catheter balloons were inflated with 10ml of a methylene blue solution (3 drops 1% aq methylene blue per 100ml of distilled water).Balloon concentricity was observed to be 50:50.No lumen to lumen leakage was observed.The catheters were then configured to the flow rate test apparatus.Flow rate from funnel end to drainage eyes was measured for each of the returned catheters.Flow through the drainage lumen was measured over a 1 minute period and results were compared to standards.The four flow rates were measured to be: 1250, 1220, 1260, and 1200 ml/min respectively.All four catheters met the minimum flow rate of 100ml/min outlined for 22fr catheters.No occlusions or resistance to flow was noted for any of the returned catheters.For the original sample returned, visual evaluation of the returned samples noted one opened (unsealed original packaging present), used silicone catheter present.Visual inspection of the catheter surface noted no obvious visible defects.The catheter balloon was inflated with 10ml of a methylene blue solution (3 drops 1% aq methylene blue per 100ml of distilled water).Balloon concentricity was observed to be 50:50.No lumen to lumen leakage was observed.The catheter was then flushed with a methylene blue solution with flow in the direction of funnel to drainage eyes.The catheter successfully drained solution and no leaks were observed along the catheter shaft.All five returned catheters were measured and confirmed to be 22fr.Eye length, balloon distance from tip, and balloon active length were all measured and found to be within specification.All measured results are tabulated in the dimensional analysis summary included in the evaluation attachments.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿lubri-sil ic anti-microbial all-silicone foley catheter with bard hydrogel and bacti-guard silver alloy coating infection control all-silicone foley catheter 100% latex free warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage silicone and may cause the balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local , state, and federal laws and regulations.¿ caution: federal (u.S.A.) law restricts this device to sale or on the order of a physician.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Note: aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone foley catheters.Sterile unless package is opened or damaged.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Catheters should be replaced in accordance with the cdc guideline ¿guideline for prevention of catheter-associated urinary tract infection.¿ at the onset or first signs of a urinary tract infection, catheter encrustation, or any other catheter-related adverse event, the catheter should be replaced.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities 5cc balloon: use 10cc sterile water 30cc balloon: use 35cc sterile water do not exceed recommended capacities.".
 
Event or Problem Description

Brand Name
BARDEX® LUBRI-SIL® I.C. ALL-SILICONE FOLEY CATHETER
Common Device Name
LUBRISIL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7719882
Report Number1018233-2018-03041
Device Sequence Number11201034
Product Code EZL
UDI-Device Identifier00801741025259
UDI-Public(01)00801741025259
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2021
Device Model Number1758SI22
Device Catalogue Number1758SI22
Device Lot NumberNGAX0898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer10/02/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1